Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 36, NWS Milwaukee, WI

April 4, 2014

NWS Milwaukee, WI issued this small craft advisory at Apr 4, 2014, 10:07 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2014, 10:07 PM CDT (03:07 UTC)
Expired
Apr 5, 2014, 4:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WHUS73 KMKX 050307
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1007 PM CDT FRI APR 4 2014

...GUSTY NORTHWEST WINDS SLOWLY DIMINISHING...

.THE GALE WARNING HAS BEEN CANCELLED AND A SMALL CRAFT ADVISORY
IS NOW IN EFFECT FOR MOST OF THE OVERNIGHT. NORTHWEST WIND GUSTS
WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE OVERNIGHT HOURS. THE
GUSTS WILL BE NEAR...BUT BELOW GALE FORCE LATE THIS EVENING...AND
LOWER TO BELOW SMALL CRAFT ADVISORY BY DAYBREAK SATURDAY.

LMZ643>646-050900-
/O.CAN.KMKX.GL.W.0011.000000T0000Z-140405T0600Z/
/O.NEW.KMKX.SC.Y.0036.140405T0307Z-140405T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1007 PM CDT FRI APR 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS BETWEEN 25 AND
  30 KNOTS LATE THIS EVENING...LOWERING TO 10 TO 20 KNOTS EARLY IN
  THE MORNING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
005 
WHUS73 KMKX 050858
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CDT SAT APR 5 2014

...WINDS WILL CONTINUE TO DIMINISH...

.A RIDGE OF HIGH PRESSURE WAS MOVING INTO WISCONSIN...WHICH WILL
CONTINUE TO DIMINISH THE WINDS BEHIND THE DEPARTING STRONG LOW
NORTH OF LAKE HURON.

LMZ643>646-051000-
/O.EXP.KMKX.SC.Y.0036.000000T0000Z-140405T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
358 AM CDT SAT APR 5 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 9:44 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 4, 9:44 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 PM CDT FRI APR 4 2014

.UPDATE...

LAST OF THE VERY LIGHT SNOW/SNOW PELLETS/ICE PELLETS WRAPPING
AROUND BEHIND THE DEPARTING SFC LOW LOOK TO EXIT THE FAR NORTHEAST
SECTIONS OF THE FORECAST AREA BETWEEN 10 PM AND 11 PM...WITH
FLURRIES ELSEWHERE ENDING BETWEEN 11 PM AND 12 MIDNIGHT. ISOLATED
WIND GUSTS TO 30 KTS STILL BEING REPORTED AT WAUKESHA..KENOSHA AND
RACINE AIRPORTS...BUT OVERALL DIMINISHING TREND NOTED FARTHER WEST
AS CORE OF STRONGER SFC PRESSURE RISES MOVES TO THE EAST OVER LAKE
MICHIGAN AND PRESSURE GRADIENT SLACKENS AS STRONG SURFACE LOW
PULLS AWAY TO THE NORTHEAST.

WHILE THERE WILL BE A FEW BREAKS BEFOREHAND...THE BACK EDGE OF
COLD AIR STRATOCU IS ONLY THRU THE NW 1/3 OF THE STATE. THE
CLEARING LINE LOOKS TO MOVE INTO NW SECTIONS OF THE CWA AROUND
MIDNIGHT...APPROACHING BERLIN...MADISON AND MONROE BETWEEN 1 AM
AND 130 AM...BUT NOT CLEARING THE FAR SOUTHEAST UNTIL BETWEEN 4 AM
AND 5AM.

&&

.AVIATION/06Z TAFS/...

ANY LINGERING LIGHT SNOW WILL EXIT THE FAR EAST BY 11 PM...WITH A
FEW FLURRIES THROUGH 12 MIDNIGHT. NW WIND GUSTS WILL HOLD UP IN
THE 25 KT RANGE IN THE EAST UNTIL 1-2AM...BUT HAVE ALREADY COME
DOWN AT KMSN. WILL SEE SOME BREAKS IN THE MAINLY VFR
OVERCAST...BUT SOME BRIEF DIPS TO 2K FT TO 2.5K FT STILL EXPECTED
ESPECIALLY IN THE EAST UNTIL THE STRATOCU CLEARS THE REGION. KMSN
LOOKS TO CLEAR OUT...KUES BETWEEN 07Z AND 08Z...KMKE AROUND 08Z
AND KENW AROUND 09Z.

&&

.MARINE...

HAVE BEEN HAVING A HARD TIME GETTING GALE FORCE GUSTS AT ANY OF
THE SHORELINE OB SITES. WILL BE DROPPING THE GALE WARNING AND
ISSUING A SMALL CRAFT ADVISORY UNTIL 4 AM/09Z/. MAY STILL BE
GETTING A FEW GUSTS UP TO 30 KTS THROUGH MIDNIGHT...BUT GUSTS
EXPECTED TO CONTINUE TO DROP OFF...FALLING BELOW ADVISORY
CRITERIA BY 4 AM. OFFSHORE FETCH WILL KEEP WAVES AROUND 3 TO 4
FEET TOWARD OPEN WATER THROUGH SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT FRI APR 4 2014/

TONIGHT AND SATURDAY...CONFIDENCE - HIGH.

 LOW PRESSURE CURRENTLY OVER NORTHERN MICHIGAN WILL LIFT INTO
SOUTHEAST CANADA OVERNIGHT. SCATTERED LIGHT SHOW SHOWERS BEHIND THE
LOW WILL CONTINUE ACROSS SOUTHERN WISCONSIN THROUGH THE EARLY
EVENING. SHOWERS WILL END DURING THE EVENING AND SKIES WILL THEN
CLEAR AS SUBSIDENCE BEHIND THE UPPER TROUGH TAKES OVER THE REGION.
WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST THROUGH THE LATE
EVENING. LOW TEMPERATURES EXPECTED IN THE MIDDLE 20S TO UPPER 20S
NEAR THE LAKE.

HIGH PRESSURE WILL MOVE SOUTH OF THE STATE ON SATURDAY BRINGING DRY
WEATHER AND LIGHT WEST WINDS. WARM AIR ADVECTION SHOULD BRING HIGH
TEMPS AROUND 50.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE - HIGH.

EXPECTING DRY CONDITIONS TO CONTINUE WITH TEMPERATURES A FEW DEGREES
ABOVE SEASONAL NORMAL ON SUNDAY.  APPROACHING WEAK SHORT WAVE TROUGH
WILL FURTHER WEAKEN ON SUNDAY AS IT ENCOUNTERS INCREASING SUBSIDENCE
AND PERSISTENT DRY AIR OVER SOUTHERN WI.  WARM AIR ADVECTION AHEAD
OF THIS FEATURE QUITE WEAK AND TIME HEIGHT CROSS SECTIONS OVER SOUTH
CENTRAL WI SHOW DRY AIR MASS PERSISTING BELOW 5K FEET.  HENCE WL
CONTINUE SCHC POP IN FAR WEST SUN AFTN BUT KEEP REST OF THE AREA
DRY.  WILL LIKELY SEE INCREASING MID/HIGH LEVEL CLOUDS BUT SLY WINDS
SHOULD CONTRIBUTE TO PLEASANT DAY AWAY FROM LAKE MI.

SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE - MEDIUM.

LOW PRESSURE EXPECTED TO UNDERGO CYCLOGENESIS OVER SRN MS VALLEY
REGION SUNDAY NIGHT AND TRACK NORTH TO NORTHEAST THRU TN VALLEY ON
MONDAY AND INTO THE ERN GTLAKES ON TUESDAY.  BOTH GFS AND ECMWF
SHOWING SLIGHT ADJUSTMENTS TO TIMING AND EXACT TRACK OF THIS SYSTEM
INTO OH BY 00Z/TUE. NEVER THE LESS...ALL GUIDANCE CONTINUES ON THIS
TRACK WELL SOUTH AND EAST OF SRN WI.  PERSISTENCE IN SHOWING
INCREASING NORTHWEST FLOW ON BACK SIDE OF AMPLIFYING SHORT WAVE TO
THE EAST EARLY NEXT WEEK.  SHORT WAVE RIDGING SHOULD PROTECT SRN WI
FROM ANY MORE SIGNIFICANT PRECIP SUN NGT.  BETTER CHANCE MONDAY INTO
MONDAY NIGHT FOR LIGHT PRECIP WHEN RIDGING ALOFT BREAKS DOWN AND
NORTHWEST FLOW CARRIES STRONGER SHORT WAVE AND SYNOPTIC SCALE LIFT
ACROSS SRN WI.  ECMWF 6 TO 12 HOURS FASTER WITH THIS FEATURE OVER
GFS...SO FOR NOW WL CARRY SLIGHTLY HIGHER CHANCE POPS FROM MONDAY
INTO FIRST PERIODS OF EXTENDED.

EXTENDED PERIOD...MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE
- MEDIUM.

FORECAST CONCERNS DURING EARLY PERIODS FOCUS ON THREAT OF PRECIP AS
LOW PRESSURE STRENGTHENS AND UNDERGOES CYCLOGENESIS WELL TO THE
SOUTHEAST AS ADDRESSED ABOVE.  MEDIUM RANGE GUIDANCE REMAINS IN GOOD
AGREEMENT ON SFC LOW TAKING A NORTHEAST TRACK FROM THE LOWER
MISSISSIPPI VALLEY THROUGH TN INTO THE OH VALLEY REGION ON
MONDAY...AND THEN CONTINUING TO THE NORTHEAST INTO THE ERN GTLAKES
BY TUE.  DESPITE GOOD AGREEMENT...BOTH GFS AND ECMWF HAVE BEEN
NUDGING SFC LOW AND MID-LEVEL CIRCULATION FARTHER NORTH OVER LAST
SEVERAL DAYS.  HOWEVER LARGE SYNOPTIC RAIN SHIELD FROM THIS SYSTEM
WOULD STILL REMAIN TO THE SOUTHEAST OF SRN WI.  AS SFC LOW MOVES TO
THE SOUTH...MEDIUM RANGE GUIDANCE STILL SUGGESTING WEAKER MID-LEVEL
SHORT WAVE CAUGHT IN INCREASING NORTHWEST FLOW WOULD MOVE ACROSS
REGION IN THE MON-TUE TIME FRAME.  HENCE WL CONTINUE SMALL POPS FOR
MOSTLY -SHRA...WITH A POTENTIAL MIX OF PTYPE MON NGT.

FORTUNATELY...MONDAY SYSTEM WILL NOT HAVE A LOT OF COLD AIR TO TAP
INTO SO NOT EXPECTING ANY SIGNIFICANT COOLDOWN IN DAYTIME TEMPS TUE
OR WED.  SLIGHT PATTERN SHIFT LATER NEXT AS ERN PACIFIC LONG WAVE
TROFFING RESULTS IN DOWNSTEAM RIDGE AMPLIFICATION OVER WRN CONUS.
END RESULT FOR NORTH CENTRAL CONUS AND SRN CANADA IS MORE ZONAL FLOW
SETTING UP FOR LATER NEXT WEEK.  FAST FLOW WILL BE CARRYING WEAK
COLD FRONT ACROSS SRN WI ON THU.  MOISTURE LIMITED WITH LITTLE
INSTABILITY SO WL CONTINUE SMALL POPS FOR -SHRA.  THU MAY BE WARMEST
DAY OF THE WEEK WITH 85H TEMPS STARTING OUR AROUND 10C...BUT COOLING
TO AROUND 3C DURING THE DAY.  ECMWF SHOWING FROPA LATER ON THU WHICH
WOULD ALLOW WARM SOUTHWEST WINDS AND 85H TEMPS TO PERSIST A BIT
LONGER...WHICH WOULD ALLOW TEMPS TO APPROACH 70.  HOWEVER ECMWF HAS
BEEN VASCILLATING WITH THE TIMING OF THIS FEATURE SO WL REMAIN
CONSERVATIVE WITH THU HIGHS AND KEEP MAXT IN THE 60S. /NOT THAT
ANYONE WOULD COMPLAIN/.  COOLER CONDITIONS RETURN ON FRIDAY.

GFS 500H 5 DAY MEANS CONTINUE TO SHOW SLIGHT POSITIVE ANOMOLY
SETTING UP FOR THIS PERIOD...BUT SLIGHT NEGATIVE ANOMOLY RETURNING
UPSTREAM EARLY THE FOLLOWING WEEK.  HENCE EXPECT NO SIGNIFICANT
PROLONGED WARM-UPS BUT TEMPS REMAINING CLOSER TO SEASONAL NORMALS
MOVING TOWARD MID-APRIL.

AVIATION/00Z TAFS/...SCATTERED LIGHT SHOW SHOWERS BEHIND THE LOW
WILL CONTINUE ACROSS SOUTHERN WISCONSIN THROUGH THE LATE AFTERNOON
AT MADISON AND THE EARLY EVENING AT EASTERN TAF SITES. SHOWERS WILL
END FROM WEST TO EAST DURING THE EVENING AND SKIES WILL THEN CLEAR
AS SUBSIDENCE BEHIND THE UPPER TROUGH TAKES OVER THE REGION. WINDS
WILL REMAIN GUSTY OUT OF THE NORTHWEST THROUGH THE LATE EVENING.

HIGH PRESSURE WILL MOVE SOUTH OF THE STATE ON SATURDAY BRINGING DRY
WEATHER AND WEST WINDS AROUND 10 KTS.

MARINE...OW PRESSURE WILL MOVE FROM MICHIGAN TO SOUTHEAST CANADA
TONIGHT. BEHIND IT GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH
THE LATE EVENING. WINDS WILL RELAX OVERNIGHT AS HIGH PRESSURE PUSHES
INTO THE REGION.

A GALE WARNING IS IN EFFECT UNTIL MIDNIGHT FOR THE FREQUENT GALE
FORCE WIND GUSTS. WAVES ARE EXPECTED TO BE 3 TO 5 FEET. A SMALL
CRAFT ADVISORY MAY BE NEEDED AFTER MIDNIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 1 AM CDT SATURDAY FOR LMZ643>646.

&&

UPDATE...REM
TONIGHT/SATURDAY AND AVIATION/MARINE...SM
SATURDAY NIGHT THROUGH FRIDAY...MBK
Hazardous weather outlook, Apr 4, 7:22 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT FRI APR 4 2014

WIZ046-047-051-052-056>060-062>072-060030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
722 PM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WINDY CONDITIONS EARLY THIS EVENING...WITH NORTHWEST WIND GUSTS
OF 30 TO 35 MPH...WILL DIMINISH DURING THE LATE EVENING AS STRONG
LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE WESTERN GREAT LAKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-060030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
722 PM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

BRISK NORTHWEST WINDS ARE EXPECTED THROUGH TONIGHT AS STRONG LOW
PRESSURE MOVES FARTHER AWAY FROM LAKE MICHIGAN. A GALE WARNING
REMAINS IN EFFECT UNTIL 1 AM AS GALE FORCE GUSTS OF 35 KNOTS ARE
EXPECTED. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AFTER THE
GALE WARNING EXPIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SOUTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS AHEAD OF AN
APPROACHING COLD FRONT NEXT WEDNESDAY NIGHT AND THURSDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.